Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 308, NWS North Platte, NE

October 3, 20166 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Oct 3, 2016, 5:25 PM MDT for 6 counties in Nebraska. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 3, 2016, 5:25 PM MDT (23:25 UTC)
Expired
Oct 3, 2016, 6:30 PM MDT
In force
65 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
70.0 mph

Counties Arthur County, NE, Cherry County, NE, Grant County, NE, Hooker County, NE, McPherson County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 58 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 3, 1:04 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2016-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2016-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-296 J/kg
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

662 
WUUS53 KLBF 032325
SVRLBF
NEC005-031-075-091-117-171-040030-
/O.NEW.KLBF.SV.W.0308.161003T2325Z-161004T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
625 PM CDT MON OCT 3 2016

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
  CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  WESTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...
  MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
  EASTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA...
  HOOKER COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 730 PM CDT/630 PM MDT/

* AT 624 PM CDT/524 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM 10 MILES SOUTHEAST OF LACREEK WILDLIFE REFUGE
  TO 22 MILES SOUTH OF MEDICINE LAKE TO NEAR ARTHUR...MOVING EAST AT
  35 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  MULLEN...ARTHUR...TRYON...HYANNIS...CODY...KILGORE...SENECA...
  NENZEL...RINGGOLD...VALENTINE NATIONAL WILDLIFE REFUGE...WHITMAN...
  MERRITT RESERVOIR...MEDICINE LAKE...CROOKSTON...HIRE...CARR LAKE...
  BUCKTAIL...SAND BEACH LAKE...
  GIANT HILL AND ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 139 AND 194.
 HIGHWAY 2 BETWEEN MILE MARKERS 146 AND 204.
 HIGHWAY 61 BETWEEN MILE MARKERS 119 AND 177.
 HIGHWAY 92 BETWEEN MILE MARKERS 165 AND 214.
 HIGHWAY 97 BETWEEN MILE MARKERS 21 AND 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY
AND SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4239 10061 4144 10078 4151 10188 4239 10169
      4296 10165 4300 10058
TIME...MOT...LOC 2324Z 269DEG 32KT 4295 10149 4240 10151 4159 10164 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

BUTTLER
3 follow-up statements
420 
WWUS53 KLBF 032356
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
656 PM CDT MON OCT 3 2016

NEC005-031-075-091-117-171-040030-
/O.CON.KLBF.SV.W.0308.000000T0000Z-161004T0030Z/
ARTHUR NE-CHERRY NE-THOMAS NE-MCPHERSON NE-GRANT NE-HOOKER NE-
656 PM CDT MON OCT 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM
CDT/630 PM MDT/ FOR NORTHEASTERN ARTHUR...CENTRAL CHERRY...WESTERN
THOMAS...MCPHERSON...EASTERN GRANT AND HOOKER COUNTIES...

AT 655 PM CDT/555 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR CODY TO 25 MILES SOUTHWEST OF MERRITT
RESERVOIR TO 6 MILES EAST OF ARTHUR...MOVING EAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
MULLEN...ARTHUR...TRYON...CODY...KILGORE...SENECA...NENZEL...
RINGGOLD...VALENTINE NATIONAL WILDLIFE REFUGE...WHITMAN...
MERRITT RESERVOIR...MEDICINE LAKE...CROOKSTON...HIRE...CARR LAKE...
BUCKTAIL...SAND BEACH LAKE...GIANT HILL...
ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA AND DULUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4239 10061 4144 10078 4151 10183 4240 10150
      4296 10154 4300 10058
TIME...MOT...LOC 2355Z 271DEG 27KT 4296 10120 4239 10122 4156 10157 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

BUTTLER
349 
WWUS53 KLBF 040010
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT MON OCT 3 2016

NEC005-031-075-091-117-171-040030-
/O.CON.KLBF.SV.W.0308.000000T0000Z-161004T0030Z/
ARTHUR NE-CHERRY NE-THOMAS NE-MCPHERSON NE-GRANT NE-HOOKER NE-
710 PM CDT MON OCT 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM
CDT/630 PM MDT/ FOR NORTHEASTERN ARTHUR...CENTRAL CHERRY...WESTERN
THOMAS...MCPHERSON...EASTERN GRANT AND HOOKER COUNTIES...

AT 709 PM CDT/609 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR NENZEL TO 22 MILES SOUTHWEST OF MERRITT
RESERVOIR TO 10 MILES EAST OF ARTHUR...MOVING EAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
MULLEN...ARTHUR...TRYON...CODY...KILGORE...SENECA...NENZEL...
RINGGOLD...VALENTINE NATIONAL WILDLIFE REFUGE...WHITMAN...
MERRITT RESERVOIR...MEDICINE LAKE...CROOKSTON...HIRE...CARR LAKE...
BUCKTAIL...SAND BEACH LAKE...GIANT HILL...
ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA AND MARSH FLAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4239 10061 4144 10078 4151 10176 4238 10146
      4295 10145 4300 10058
TIME...MOT...LOC 0009Z 272DEG 26KT 4296 10109 4238 10113 4155 10149 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

BUTTLER
354 
WWUS53 KLBF 040028
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
728 PM CDT MON OCT 3 2016

NEC005-031-075-091-117-171-040038-
/O.EXP.KLBF.SV.W.0308.000000T0000Z-161004T0030Z/
ARTHUR NE-CHERRY NE-THOMAS NE-MCPHERSON NE-GRANT NE-HOOKER NE-
728 PM CDT MON OCT 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ARTHUR...CENTRAL
CHERRY...WESTERN THOMAS...MCPHERSON...EASTERN GRANT AND HOOKER
COUNTIES WILL EXPIRE AT 730 PM CDT/630 PM MDT/...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT/900
PM MDT/ FOR NORTH CENTRAL AND WEST CENTRAL NEBRASKA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTH PLATTE.

LAT...LON 4239 10061 4144 10078 4151 10176 4238 10146
      4295 10145 4300 10058
TIME...MOT...LOC 0028Z 269DEG 32KT 4296 10109 4238 10113 4155 10149 

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 2:23 PM MDT, 3 hours 2 minutes earlier.

Area forecast discussion, Oct 3, 2:23 PM MDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
323 PM CDT Mon Oct 3 2016

.SYNOPSIS...
Issued at 323 PM CDT Mon Oct 3 2016

An active H5 continues across the CONUS this morning.
Strong shortwaves were noted over western New York state, the
Mississippi Delta region, and north central Nevada. Ht. falls of 50
to 150 meters were noted over the intermountain west with the
greatest falls over Utah, western Colorado and western Wyoming. A
nice 70-90 KT jet streak extended from northern California into
southern Nevada. East of the main shortwave over northern Nevada, a
secondary shortwave was noted near the four corners. Upstream of the
Nevada shortwave, another shortwave was located off the coast of
British Columbia. Current WV imagery now has the Nevada shortwave
in northern Utah, with the four corners shortwave now over south
central Colorado. At the surface, strong low pressure was located
over southeastern Montana and north central Colorado. A surface
trough of low pressure extended from the southeastern Montana low
into southeastern Colorado. A cold front extended to the southwest
of the Montana low into southwestern Wyoming, while a warm front
extended northeast into central North Dakota. Strong southerly winds
were present across western and north central Nebraska this
afternoon and winds were gusting in the 35 to 45 MPH range. Skies
were partly to mostly cloudy and readings were in the upper 70s to
lower 80s.

&&

.SHORT TERM...(This evening through Tuesday)
Issued at 323 PM CDT Mon Oct 3 2016

Focus is strong southerly winds and ending fire weather concerns
late this afternoon along with severe weather potential which
lingers overnight.

Convection already firing across the western panhandle of Nebraska
and as the short wave pushes east this evening and overnight, expect
storms chances to continue. Afternoon clearing across western Neb.
has allowed for some destabilization of the atmosphere. Cape values
have increased to 1000 to 2000 J/KG with 40 to 50 kts of 0 to 6 km
shear. Corridor of greatest concern is across the western Sandhills
this evening with less of a threat as cooler temps occur in the BL
overnight and the storms push east. Severe thunderstorm watch
already out and will continue to monitor for possibly expansion to
the east later. Ahead of the wave this evening will be strong
south/southeasterly winds, locally gusting to 50 mph.

Finally is the fire weather concerns across far SW Neb, see fire
weather discussion for more information as it only is in effect a
few more hours.

Change in the air for tomorrow behind the cold front. Highs in the
upper 60s to lower 70s and outside of a few linger showers across
far eastern zones, dry conditions. Winds will also be west at 10 to
20 mph.

.LONG TERM...(Tuesday night through Monday)
Issued at 323 PM CDT Mon Oct 3 2016

Tuesday night through Thursday...In the mid range, the
threat for precipitation Late Wednesday night into Thursday is the
main forecast challenge. The threat for precipitation will come to
an end across eastern sections of the forecast area by Tuesday
afternoon as the upper level low lifts into northern North Dakota.
This will place the forecast area in decent subsidence Tuesday night
into Wednesday morning. Weak high pressure will build into the
forecast area Tuesday night with clear skies and drier air.
Overnight lows will reach the mid to upper 30s with some lower 30s
in the western sandhills and northwestern Nebraska. This may
facilitate the need for a frost advisory in the west for Tuesday
night. Right now, there is some discrepancies between the MAV and
MET guidance with respect to lows Tuesday night. The MAV is running
5 degrees warmer compared to the MET guidance for North Platte. The
MET and NAM12 is quite a bit drier in the boundary layer and this
could be influenced by the amount of pcpn we receive in the next 12
hours. That being said, would like to see how much the low level RH
field is impacted by coverage of pcpn before inserting any mention
of frost or issuing headlines for such. We have time to analyze this
over the next 12 to 24 hrs and make a decision then. That being
said, have not lowered min temps toward the cooler MET guidance just
yet but compromised between the MET, MAV and the inherited grids. By
Wednesday afternoon, a second shortwave, currently off the coast of
British Columbia will track into the intermountain west. Downstream
of this approaching wave, mid level frontogenesis will begin to
increase late Wednesday into Thursday. Strong lift along this fronto
band will lead to precipitation late Wednesday night into Thursday.
The models have shifted the best lift slightly further north with
this mornings runs with the best chances for rain existing from the
southern panhandle into north central Nebraska. The latest model
solutions including the NAM12, ECMWF and Canadian are too warm for
snow formation, while the GFS is cooler and develops snow in the
northwestern CWA late Wednesday night/early Thursday morning. Per
cross sections taken across the fronto band, the strongest lift is
not within the dendritic growth zone in the GFS solution, so we are
not expecting snowfall rates high enough to have it reach the
ground. That is if the GFS verifies, and right now it is the outlier
compared to the EC, NAM12 and Canadian solutions. With this in mind,
decided to keep all precipitation mention as liquid for now.

Thursday night through Monday...A benign dry pattern will set in
behind the exiting disturbance. Cold temperatures with lows in the
upper 20s are likely Friday morning with a hard freeze possible in
the western forecast area. Will continue to hit this hard in the HWO
as this will likely be the end to the growing season. After highs in
the 60s Friday, highs will climb back to around 70 Saturday, then
the middle 70s for Sunday and Monday. Dry conditions are expected
through the period as low amplitude flow aloft will develop across
the central CONUS this weekend into early next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1235 PM CDT Mon Oct 3 2016

Southerly winds continue to blow today with gusts 30 to 40 kts.
High clouds overhead with clearing across SW Neb which will
continue to expand east this afternoon. Next mid level wave and
associated sfc cold front arrives late this afternoon into this
evening with a line of thunderstorms expected to develop and push
across the area early tonight. Stronger storms expected across
northern Neb which could include a squall line. Less confidence
for impact to the KLBF terminal and will need to monitor for
potentially very strong winds. Winds diminish and become westerly
behind the front, and expect some clearing with only some high
clouds lingering in the morning. Westerly winds generally
expected to be around 10 kts or less.

&&

.FIRE WEATHER...
Issued at 323 PM CDT Mon Oct 3 2016

The dry line has not made it into far western Nebraska yet however
it will likely push into the region in the next few of hours,
towards the tail end of the red flag warning. No change to the
warning as there continues to be very strong winds across the region
and this area is seeing the lower rh values, and am expecting them
to continue to lower. They are likely to only fall into the 20s
percent, however with the strong winds and dry fuels it will not
take much for fire to spread quickly. Tomorrow will see more cooler
and drier conditions across the region. More widespread RH values in
the 20 to 30 percent range, however westerly winds will remain less
than 20 mph. Another dry day is low minimum RH values then precip
chances return.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 7 PM MDT this evening for NEZ204-210.

&&

SYNOPSIS...Buttler
SHORT TERM...Masek
LONG TERM...Buttler
AVIATION...Masek
FIRE WEATHER...Masek
Hazardous weather outlook, Oct 3, 2:28 PM MDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 PM CDT MON OCT 3 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-042030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
328 PM CDT MON OCT 3 2016 /228 PM MDT MON OCT 3 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

AS A TROUGH OF LOW PRESSURE ALOFT BEGINS TO PUSH INTO THE
REGION...ISOLATED TO SCATTERED THUNDERSTORM WILL MOVE ACROSS THE
OUTLOOK AREA. STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE
POSSIBLE BEGINNING THIS EVENING. THE AREA OF CONCERN WILL BE FOR
AREAS WEST OF HIGHWAY 183. HAIL TO ONE INCH IN DIAMETER AND
DAMAGING WIND GUSTS TO 60 MPH WILL BE THE MAIN WEATHER HAZARDS.

VERY STRONG SOUTHERLY WINDS WILL CONTINUE THIS EVENING. THE GUSTY
WINDS WILL COMBINE WITH VERY DRY AIR ACROSS SOUTHWEST NEBRASKA TO
PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS GENERALLY SOUTHWEST
OF A OSHKOSH TO HAYES CENTER LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MUCH OF THE OUTLOOK AREA WILL SEE TEMPERATURES THURSDAY NIGHT
INTO FRIDAY MORNING IN THE UPPER 20S TO LOWER 30S. A WIDESPREAD
FROST OR FREEZE IS LIKELY WITH PORTIONS OF THE PANHANDLE AND THE
WESTERN SANDHILLS POSSIBLY SEEING THE FIRST HARD FREEZE OF THE
SEASON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

In the hours before

Special weather statement, Oct 3, 4:16 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
416 PM MDT MON OCT 3 2016

NEZ004-094-032300-
WESTERN CHERRY NE-SHERIDAN NE-
416 PM MDT MON OCT 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN AND
NORTHWESTERN CHERRY COUNTIES UNTIL 500 PM MDT...

AT 415 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF GORDON...MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GORDON...MERRIMAN...CLINTON...
SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...IRWIN...LONE BUTTE...
INTERSECTION OF HIGHWAY 27 AND MILLS ROAD...ROCK HILL...
HOOVER LAKE...HIGHWAY 27 CROSSING THE NIOBRARA RIVER...
INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD AND BAYONNE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 97 AND 141.
 HIGHWAY 61 BETWEEN MILE MARKERS 220 AND 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
THE PANHANDLE OF AND NORTH CENTRAL NEBRASKA.

LAT...LON 4300 10164 4297 10154 4253 10209 4267 10238
      4300 10230
TIME...MOT...LOC 2215Z 213DEG 37KT 4269 10222

BUTTLER
Special weather statement, Oct 3, 4:19 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
519 PM CDT MON OCT 3 2016

NEZ059-032245-
LINCOLN NE-
519 PM CDT MON OCT 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN COUNTY UNTIL
545 PM CDT...

AT 519 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WALLACE...OR 17 MILES NORTH OF HAYES CENTER...MOVING NORTH AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WALLACE AND DICKENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHWESTERN NEBRASKA.

LAT...LON 4070 10097 4071 10124 4093 10124 4103 10104
      4094 10092
TIME...MOT...LOC 2219Z 197DEG 36KT 4075 10113

MASEK
Local storm report, Oct 3, 4:41 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
541 PM CDT MON OCT 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             ELSIE                   40.85N 101.39W
10/03/2016  M0.75 INCH       PERKINS            NE   TRAINED SPOTTER

            HAIL COMPLETELY COVERING THE ROAD. ALSO ESTIMATED 50 MPH
            WIND GUSTS AND MINOR STREET FLOODING.

&&

ET
Local storm report, Oct 3, 4:49 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
549 PM CDT MON OCT 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             1 N ELSIE               40.86N 101.39W
10/03/2016  E1.00 INCH       PERKINS            NE   TRAINED SPOTTER

            PENNIES TO QUARTER SIZE HAIL COVERED THE GROUND.

0543 PM     HEAVY RAIN       1 N ELSIE               40.86N 101.39W
10/03/2016  M2.00 INCH       PERKINS            NE   TRAINED SPOTTER

            STORM TOTAL OF 2.0 INCHES RAINFALL.

&&

JGOMEZ
Special weather statement, Oct 3, 5:03 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
503 PM MDT MON OCT 3 2016

NEZ023-024-094-032345-
WESTERN CHERRY NE-HOOKER NE-GRANT NE-
503 PM MDT MON OCT 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...CENTRAL
GRANT AND NORTHWESTERN HOOKER COUNTIES UNTIL 545 PM MDT...

AT 503 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 28 MILES NORTH OF ASHBY TO 10 MILES SOUTHWEST
OF HYANNIS. MOVEMENT WAS EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HYANNIS...ASHBY...WHITMAN...HIRE...CARR LAKE...PRATT LAKE...
INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD...
WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER...
ROUND LAKE...WEIR...DULUTH...DIPPING VAT MEADOW...
SPECKEL MEIR LAKE...SWEDE LAKE AND MOTHER LAKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 2 BETWEEN MILE MARKERS 137 AND 171.
 HIGHWAY 61 BETWEEN MILE MARKERS 145 AND 195.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
NORTH CENTRAL AND WEST CENTRAL NEBRASKA.

LAT...LON 4260 10130 4192 10129 4179 10196 4246 10191
TIME...MOT...LOC 2303Z 255DEG 26KT 4244 10186 4186 10187

BUTTLER
Local storm report, Oct 3, 5:21 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
621 PM CDT MON OCT 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     SE MERRIMAN             42.92N 101.70W
10/03/2016  E70 MPH          CHERRY             NE   TRAINED SPOTTER

            ESTIMATED 65 TO 70 MPH WINDS.

&&

JGOMEZ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 7:24 PM MDTRiver Flood AdvisoryLBFLincoln3 days
Oct 3, 3:18 PM MDTSevere Thunderstorm WarningLBFSheridan57 min
Oct 3, 3:26 PM MDTSpecial Weather StatementLBFChase, Perkins34 min
Oct 3, 3:38 PM MDTSevere Thunderstorm WarningLBFChase, Perkins52 min
Oct 3, 4:16 PM MDTSpecial Weather StatementLBFSheridan44 min
Oct 3, 4:19 PM MDTSpecial Weather StatementLBFLincoln26 min
Oct 3, 4:30 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins45 min
Oct 3, 4:41 PM MDTSevere Thunderstorm WarningLBFCherry64 min
Oct 3, 5:03 PM MDTSpecial Weather StatementLBFGrant42 min
Oct 3, 5:30 PM MDTSpecial Weather StatementLBFLincoln45 min
Oct 3, 5:44 PM MDTSevere Thunderstorm WarningLBFLincoln46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.